Alert archive / Ohio / Flash Flood Warnings in 2009

Flash Flood Warning 5, NWS Northern Indiana

May 27, 2009Allen County, Van Wert County, Ohio

NWS Northern Indiana issued this flash flood warning at May 27, 2009, 4:32 PM EDT for Allen County, Van Wert County, Ohio. It was in force for 2 hr. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2009, 4:32 PM EDT (20:32 UTC)
Expired
May 27, 2009, 6:44 PM EDT
In force
2 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
None

Counties Allen County, OH, Van Wert County, OH

The radar

The Northern Indiana radar (KIWX), 131 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 5:00 PM EDTFLOODSpencerville, OHWATER FLOWING OVER ROADS AND SOME BASEMENTS FLOODED.
May 27, 5:30 PM EDTFLOODMonticello, OHROAD CLOSED DUE TO FLOODING AT INTERSECTION OF STATE ROUTE 116 AND 117.
May 27, 5:30 PM EDTFLOODSpencerville, OHNUMEROUS ROADS CLOSED IN THE SPENCERVILLE AREA DUE TO FLOODING.
May 27, 6:11 PM EDTFLOODMonticello, OHSOME ROADS FLOODED IN TOWN OF MONTICELLO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2009-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 973 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2009-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
973 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-85 m²/s²
0-3 km storm-relative helicity
-70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KIWX 272032
FFWIWX
OHC003-161-272330-
/O.NEW.KIWX.FF.W.0005.090527T2032Z-090527T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
432 PM EDT WED MAY 27 2009

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL ALLEN COUNTY IN WEST CENTRAL OHIO
  SOUTHEASTERN VAN WERT COUNTY IN WEST CENTRAL OHIO

* UNTIL 730 PM EDT

* AT 429 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO            
  SOUTHWORTH...NEEDMORE AND CONVERSE

ADDITIONAL RAINFALL AMOUNTS OF UP TO ONE INCH ARE POSSIBLE IN THE 
WARNED AREA.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

LAT...LON 4069 8429 4068 8436 4068 8444 4069 8445
      4072 8445 4073 8447 4077 8446 4081 8433
      4078 8428

$$


ARNOTT
2 follow-up statements
000 
WGUS73 KIWX 272119
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
519 PM EDT WED MAY 27 2009

OHC003-161-272330-
/O.CON.KIWX.FF.W.0005.000000T0000Z-090527T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN WERT OH-ALLEN OH-
519 PM EDT WED MAY 27 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR WEST
CENTRAL ALLEN AND SOUTHEASTERN VAN WERT COUNTIES IN WEST CENTRAL 
OHIO...

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOUTHWORTH...
NEEDMORE AND CONVERSE.

RADAR ESTIMATES OF 3 TO 5 INCHES HAS OCCURRED OVER THE WARNING 
AREA.   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHILE THE STORMS RESPONSIBLE FOR THE FLOODING ARE SLOWLY MOVING 
EAST...AND WEAKENING...SOME SPOTS FROM MONTICELLO AND CONVERSE EAST
COULD SEE ANOTHER ONE HALF TO ONE INCH OF RAINFALL.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4069 8429 4068 8436 4068 8444 4069 8445
      4072 8445 4073 8447 4077 8446 4081 8433
      4078 8428

$$


ARNOTT
000 
WGUS73 KIWX 272244
FFSIWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
644 PM EDT WED MAY 27 2009

OHC003-161-272253-
/O.CAN.KIWX.FF.W.0005.000000T0000Z-090527T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VAN WERT OH-ALLEN OH-
644 PM EDT WED MAY 27 2009

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WEST CENTRAL ALLEN
AND SOUTHEASTERN VAN WERT COUNTIES IN WEST CENTRAL OHIO...

RAIN HAS MOVED OUT OF THE REGION AND WHILE THERE HAVE BEEN REPORTS 
OF FLOODING IN THE WARNED AREA...REPORTS ALSO SUGGEST THAT THE FLOOD 
PROBLEMS ARE EASING.  PLEASE CONTINUE TO USE CAUTION WHEN TRAVELING 
IN THE WARNED AREA THIS EVENING AS THERE MAY CONTINUE TO BE 
LOCATIONS WHERE WATER COVERS THE ROADWAY.  

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
NORTHERN INDIANA.

IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4069 8429 4068 8436 4068 8444 4069 8445
      4072 8445 4073 8447 4077 8446 4081 8433
      4078 8428

$$


ARNOTT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at May 27, 3:57 PM EDT, 35 minutes earlier.

Area forecast discussion, May 27, 3:57 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EDT WED MAY 27 2009

.SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...

DEEP MOISTURE ENSCONCED IN THE CWA WITH DEWPOINTS IN THE MID TO
UPPER 60S WITH SOME STATIONS IN THE LOW 70S. SFC BOUNDARY EVIDENT
IN SFC OBS LIES BACK ACROSS ILLINOIS WITH LOW CENTERED IN THE NE
CORNER OF THE STATE AND WINDS VEERING THROUGH PIA AND STL. DRIER
AIR LIES WELL BACK ACROSS MN-WI AND NORTH OF THE WARM FRONTAL
BOUNDARY IN UPPER MICHIGAN. ALOFT...STRONG WESTERLIES STILL
LOCATED WELL NORTH OVER CANADA WHILE A MID LEVEL SHORTWAVE TROUGH
CENTERED OVER THE PLAINS IS MAKING SLOW PROGRESS EAST.

TSRA HAVE BEEN FIRING ALREADY THIS AFTERNOON WITH MOST ACTIVITY
FAVORING THE EASTERN HALF OF THE CWA WHERE RUC ANALYSIS INDICATES
DEEPEST MOISTURE LIES.  THIS SHOULD CONTINUE TO BE THE FOCUS FOR THE
MOST ORGANIZED ACTIVITY...SLIDING EASTWARD INTO OHIO AS THE
AFTERNOON PROGRESSES. STILL WITH JUICY BL MOISTURE HANGING AROUND AND
CONVECTIVE TEMPS BEING REALIZED UNDER AFTERNOON SUN AND SBCAPES
NEAR 1500 J/KG...STORMS MAY STILL POP FURTHER WEST...AND LIKELY
VS CHC POPS EAST OF I-69 WILL BE A PRESS TIME DECISION BASED ON
TRENDS.

SFC BNDRY IS VERY SLOW TO MOVE THROUGH THE CWA GIVEN LACK OF ANY FLOW
AND MID LEVEL SHORTWAVE CATCHES UP AS THE FRONT GETS TO EASTERN EDGE
OF CWA BY THURSDAY MORNING.  NAM12 HANGS THE FRONT UP IN THE LIMA
AREA AND DOESNT CLEAR THE CWA UNTIL NEAR 00Z FRI. OTHER MODEL
GUIDANCE IS VARYINGLY QUICKER...WITH THE LOCAL WRF BEING THE NEXT
SLOWEST AFTER THE NAM. HAVE WEIGHTED TOWARDS THE SLOWER SOLNS GIVEN
TOTAL LACK OF OVERALL FLOW AND KEPT CHC POPS IN THE EAST THROUGH
00Z FRI WHILE DROPPING TO SLIGHT CHC WEST...BUT NOT DROPPING
COMPLETELY WITH MID LEVEL TROF AXIS NOT YET PASSING THROUGH. DRIER
AIR ARRIVES BEHIND THE BOUNDARY ON THURSDAY DROPPING DEWPOINTS
INTO THE 50S EVERYWHERE BUT THE SE WHERE SLOGGING FRONT STILL
HANGS UP...USHERING IN A MORE COMFORTABLE NIGHT.

&&

.LONG TERM...

SHRTWV OVER SWRN CANADA TODAY EXPECTED TO PROGRESS EAST INTO BASE OF
BROAD TROF SOUTH OF STNRY UPR LOW OVER NWRN HUDSON BAY RESULTING IN
DEEPENING OF THE CANADIAN TROF INTO THE GRTLKS FRI. SFC CDFNT
ASSOCIATED WITH THE SHRTWV SHOULD MOVE SE TO NW OH-IA FRIDAY AFTN.
CONVERGENCE ALONG THIS CDFNT SHOULD BE QUITE WK IN OUR AREA AS IT
ENCOUNTERS REMNANT CYCLONIC FLOW FROM SFC LOW WHICH WILL MOVE
THROUGH OUR AREA TODAY AND STILL BE LINGERING OVER SERN ONTARIO ON
FRIDAY MORNING. HWVR...MODELS TO A VARYING DEGREE HAVE SUGGESTED
THAT A WK LOW WILL DVLP ALONG THE FRONT OVER THE NRN PLAINS AND MOVE
SE. ENHANCED MOISTURE/INSTABILITY ASSOCIATED WITH THIS WK LOW WILL
PROVIDE BETTER CHANCES OF CONVECTION TO OUR WEST FRIDAY, AND
REMNANTS OF THIS CONVECTION COULD REACH SWRN PORTION OF OUR AREA AS
SHOWERS FRIDAY NIGHT. LEANED TOWARD 00Z ECMWF AS A REASONABLE
COMPROMISE BTWN WEAKER GFS AND STRONGER NAM WRT STRENGTH OF THE SFC
LOW. BACKING FLOW AND WK WAA AHEAD OF THE CDFNT SHOULD ALLOW TEMPS
TO REBOUND FROM THURSDAYS READINGS INTO THE L-M70S OVER MOST OF THE
CWA FRI...EXCEPT STILL A LITTLE COOLER NEAR LM.

A SECOND RATHER VIGOROUS SHRTWV IS EXPECTED TO ROTATE S-SE AROUND
HUDSON BAY LOW ACROSS SE CANADA SAT/SAT NGT. ASSOCIATED SFC BOUNDARY
SHOULD MOVE ACROSS OUR CWA SAT NGT. WITH WK INSTABILITY AND LIMITED
MOISTURE/FORCING IN OUR AREA WILL LEAVE THIS FROPA DRY.

HIGH PRESSURE EXPECTED TO MOVE QUICKLY EAST ACROSS THE GRTLKS ON
SUNDAY WHILE UPSTREAM ANOTHER SHRTWV MOVES INTO THE NRN PLAINS. WARM
FRONT ASSOCIATED WITH THIS SYSTEM IS EXPECTED TO MOVE INTO THE AREA
SUNDAY AFTN. AGAIN SOME DIFFERENCES REMAIN IN STRENGTH OF
CONVERGENCE/ISENT LIFT ALONG/AHEAD OF WARM FRONT SO WHILE A FEW
SHOWERS NOT TOTALLY OUT OF THE QUESTION... STUCK WITH DRY FCST FOR
NOW. CDFNT ASSOCIATED WITH THIS SYSTEM EXPECTED TO MOVE THROUGH THE
AREA ON MONDAY WITH TSRA PSBL ALONG/AHEAD OF IT. FRONT SHOULD BECOME
E-W ORIENTED WITH PSBL WAVE MOVG ALONG IT SO LINGERING POPS INTO TUE
STILL SEEMS REASONABLE. HEAVY RAINFALL APPEARS PSBL AS THIS SLOW
MOVG FRONT MOVES THROUGH MOIST/UNSTABLE AIRMASS OVER THE AREA WITH
MID LEVEL FLOW NEARLY PARALLEL TO FRONT ORIENTATION. 00Z ECMWF
SUGGESTS SOME OVERRUNNING SHOWERS MAY PERSIST INTO WED AS ANOTHER
WAVE MOVES ALONG THE FRONT. SIDED WITH MORE OPTIMISTIC GFS
SUGGESTING HIGH PRES BUILDING INTO THE AREA WITH DRIER AIRMASS.

ONLY SGFNT CHANGE TO TEMPS WAS TO LOWER THEM ON TUE. MODELS HAVE
BEEN TRENDING FASTER WITH ARRIVAL OF CDFNT EARLY NEXT WEEK AND ARE
IN GOOD AGREEMENT THAT OUR CWA WILL BE IN THE COOLER AIR BY TUE.
THUS... NO APPEARS WARMEST DAY IN THIS PD WILL BE MONDAY AHEAD OF
THE FRONT WITH HIGHS IN THE L80S OVER MOST OF THE CWA...COOLING OFF
ABOUT 10F ON TUE WITH SLIGHTLY BLO NORMAL TEMPS CONTG INTO WED.

&&

.AVIATION.../18Z TAFS/...

VERY MOIST AIRMASS CONTINUES TO SUPPORT SCATTERED CONVECTION AHEAD
OF SLOW MOVING FRONTAL BOUNDARY STILL TO OUR WEST OVER ILLINOIS.
DAYTIME HEATING REMAINS THE PRIMARY FORCING MECHANISM AND STORMS
MAY CONTINUE TO DEVELOP THROUGH AFTERNOON AS THE FRONT INCHES ITS WAY
EAST. CURRENT ACTIVITY IS FOCUSED IN THE EASTERN HALF OF THE FA
WHERE DEEPER MOISTURE IS LOCATED...AND HAVE MERELY USED VCSH FOR
KSBN THROUGH THE NEXT COUPLE OF HOURS AS MORE LIMITED DEVELOPMENT
IN WESTERN LOCATIONS THUS FAR WILL LIKELY PRECLUDE WIDESPREAD
ACTIVITY UNTIL DEEPER INTO THE AFTERNOON. WITH MOIST AIRMASS AND
MOST AREAS NOW HAVING RECEIVED SOME PRECIP...FOG DEVELOPMENT AGAIN
EXPECTED THURSDAY MORNING AS DRIER AIR BEHIND THE BOUNDARY DOES
NOT BEGIN TO ARRIVE UNTIL AFTER SUNRISE.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...LUD
LONG TERM...JT
AVIATION...LUD
Hazardous weather outlook, May 27, 6:17 AM EDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
617 AM EDT WED MAY 27 2009

LMZ043-046-281030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
617 AM EDT WED MAY 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY INTO THIS EVENING.
THE STORMS WILL BE MOST NUMEROUS THIS AFTERNOON INTO THE EARLY
EVENING HOURS. SEVERE STORMS ARE NOT EXPECTED...HOWEVER BRIEF
GUSTS TO 35 KNOTS AND LOCALLY HIGHER WAVES IN AND NEAR STORMS ARE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND AND WAVES COULD BECOME HAZARDOUS FOR SMALL CRAFT THURSDAY.
THERE WILL ALSO BE AN INCREASED RISK FOR RIP CURRENTS ON THURSDAY.

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO TUESDAY. IT
REMAINS TOO EARLY TO DETERMINE THE RISK OF SEVERE STORMS.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-281030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
617 AM EDT WED MAY 27 2009 /517 AM CDT WED MAY 27 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY INTO THIS EVENING.
THE STORMS WILL BE MOST NUMEROUS THIS AFTERNOON INTO THE EARLY
EVENING HOURS. SEVERE STORMS ARE NOT EXPECTED...HOWEVER BRIEF
HEAVY DOWNPOURS THAT MAY CAUSE FLOODING OF STREETS AND LOW LYING
AREAS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY NIGHT INTO TUESDAY. IT
REMAINS TOO EARLY TO DETERMINE THE RISK OF SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, May 27, 4:00 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
400 PM EDT WED MAY 27 2009

OHZ016-024-025-272200-
ALLEN OH-PUTNAM OH-VAN WERT OH-
400 PM EDT WED MAY 27 2009

AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SPENCERVILLE...OR 12 MILES WEST OF
LIMA...MOVING EAST AT 15 MPH.

PEA SIZE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  KALIDA...
  COLUMBUS GROVE...
  VAUGHNSVILLE...
  CAIRO...SLABTOWN AND WESTMINSTER...
  HARROD...
  LAFAYETTE...
  MONTICELLO...
  LIMA...

THIS INCLUDES INTERSTATE 75 BETWEEN MILE MARKERS 119 AND 140.

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4063 8388 4064 8407 4064 8411 4065 8411
      4067 8422 4068 8422 4068 8426 4075 8453
      4104 8421 4087 8387 4064 8387
TIME...MOT...LOC 2057Z 241DEG 12KT 4082 8417 $$

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 4:00 PM EDTSpecial Weather StatementIWXAllen2 hr
May 27, 4:08 PM EDTAreal Flood AdvisoryIWXAllen, Putnam, Van Wert112 min
May 27, 4:33 PM EDTSpecial Weather StatementIWXAllen27 min

Nearby

Flash Flood Warnings in Ohio, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.